Hail, Sevier
- When
- March 13, 10:10 PM CST
- Where
- Sevier County, 1.85 mi WNW of Oak Grove
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.890, -94.160
Hail fell 2 miles east of Lockesburg, Arkansas.
A surface cold front during the evening hours of March 13th was located from near southwest Oklahoma onto near southwest Missouri. A surface dryline extended south from near Oklahoma City to near the interstate 35 corridor across north central Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A surface cold front during the evening hours of March 13th was located from near southwest Oklahoma onto near southwest Missouri. A surface dryline extended south from near Oklahoma City to near the interstate 35 corridor across north central Texas. An upper level disturbance during the late evening and overnight hours transversed across the southern plains which helped to push the front further south and east into the Middle Red River Valley of northeast Texas...southeast Oklahoma and southwest Arkansas. With the aid of a strong low level jet overnight...a few severe thunderstorms developed across the Red River Valley with large hail being produced.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 13, 4:42 PM CST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 542 PM CDT THU MAR 13 2008 ...A QUICK UPDATE TO THE TEXT FORECAST WILL BE COMING... .DISCUSSION... LATEST SURFACE ANALYSIS HAS A COLD FRONT DRAPED FROM SOUTHWEST OKLAHOMA INTO SOUTHWEST MISSOURI. A DRYLINE EXTENDED SOUTH FROM A SURFACE LOW NEAR OKLAHOMA CITY ALONG THE IH-35 CORRIDOR. A SHORTWAVE TROUGH IS EXPECTED TO TRAVERSE THE REGION TONIGHT... PUSHING THE FRONT A LITTLE FURTHER EAST. AS THIS OCCURS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY. LAPS DATA INDICATES THE GREATEST PARCEL BUOYANCY...AROUND 1000 JOULES/KG...AND INSTABILITY ACROSS SOUTHEAST OKLAHOMA...ADJACENT AREAS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS. THE GREATEST RISK OF SEVERE WEATHER WILL LIKELY BE ACROSS THIS AREA...WHERE LOW-LEVEL HELICITY VALUES ARE THE GREATEST. AS SUCH...SEVERE THUNDERSTORM WATCH NUMBER 109 HAS BEEN ISSUED FOR THIS AREA UNTIL MIDNIGHT. THIS UPDATE WILL BE MADE IN ORDER TO ACCOUNT FOR THE WATCH. NO OTHER CHANGES WILL BE MADE AT THIS TIME. ISC GRIDS HAVE BEEN SENT AND SHOULD BE PUBLISHED TO THE INTERNET SHORTLY. AN UPDATED TEXT FORECAST WILL BE ISSUED SHORTLY. /21/ && .PREV DISCUSSION... /ISSUED 300 PM CDT THU MAR 13 2008/ DISCUSSION... WV IMAGERY SHOWS WEAK SHORTWAVE TROUGH OVER NORTH TEXAS/SOUTHWESTERN OKLAHOMA. THIS SHORTWAVE WILL CONTINUE TRACKING EAST THROUGH THE FOUR STATE REGION TONIGHT...INTRODUCING A CHANCE FOR SOME THUNDERSTORMS...SOME SEVERE...THIS EVENING. THE MAIN THREAT TONIGHT WILL BE LARGE HAIL. INCREASING LLJ WILL ENHANCE THIS CHANCE OVER THE NORTHERN AND EASTERN PORTIONS. ANY LEFTOVER ACTIVITY WILL CLEAR OUT OF THE AREA BY EARLY FRIDAY MORNING. THE WEEKEND LOOKS NICE...WITH TEMPS SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. OUR NEXT BIG SYSTEM COMES IN THE FORM OF A DEEP CUT OFF UPPER LOW INTRUDING FROM THE SOUTHWEST. TIMING OF THIS FEATURE IS SOMEWHAT UNCERTAIN...AS MODELS HAVE SLOWED IT OVER THE LAST COUPLE OF RUNS. AS IT LOOKS NOW...MAIN CHANCES FOR RAIN/THUNDERSTORMS WILL BE TUESDAY AFTERNOON/NIGHT. SEVERE WEATHER LOOKS POSSIBLE...HOWEVER DUE TO THE UNCERTAINTY OF THE FORECAST...DID NOT MENTION IT IN THE GRIDS ATTM. TEMPS WILL COOL A BIT AS COMPARED TO THE CURRENT TREND...BUT WILL STAY NEAR NORMAL VALUES. THE REST OF THE EXTENDED FORECAST LOOKS FAIRLY QUIET. AVIATION... WATER VAPOR IMAGERY SHOWS INCOMING TROUGH MOVING INTO CENTRAL TEXAS...WITH MODERATE SOUTH SFC RETURN FLOW OVER THE CWA. 850MB LLJ IS PROGGED TO INCREASE TO 45+ KTS AHEAD OF THE TROUGH LATER THIS AFTERNOON/EVENING...FEEDING EXPECTED CONVECTIVE DEVELOPMENT OVER SE TEXAS IN THE NEXT COUPLE OF HOURS. EXPECT TSRA IN THE VICINITY OF KTYR BEGINNING AFT 22Z...MOVING THROUGH THE FOUR STATE AREA AND CLEARING KMLU BY 08Z FRIDAY. CEILINGS SHOULD DETERIORATE TO IFR/LIFR AS LINE OF CONVECTION MOVES THROUGH RESPECTIVE TAF SITES...FOLLOWED BY A FEW HOURS OF IFR/LIFR CIGS/VSBYS...BEFORE ALL SITES SCOURING TO VFR CONDITIONS AFT 15Z FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 58 81 57 77 / 50 10 10 10 MLU 58 78 57 78 / 50 10 10 10 DEQ 50 78 51 71 / 50 10 20 10 TXK 55 80 56 73 / 50 10 20 10 ELD 56 83 54 73 / 50 10 20 10 TYR 56 83 56 75 / 30 10 10 10 GGG 57 83 57 76 / 30 10 10 10 LFK 58 87 60 82 / 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && EVENING PUBLIC FORECASTER...BUTTS EVENING AVIATION FORECASTER...15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT THU MAR 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER THE FOUR STATE AREA. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE OVERNIGHT HOURS. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL AND ISOLATED DAMAGING WINDS. BRIEF LOCALLY HEAVY RAINFALL MAY ALSO OCCUR IN HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GENERAL SHOWERS AND THUNDERSTORMS WILL SKIRT THE NORTHERN SECTIONS OF THE REGION LATE FRIDAY INTO EARLY SATURDAY. A MUCH STRONGER STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND POSSIBLY SOME SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT. 12
The Western Arkansas radar (KSRX), 157 km away, was scanning. The volume nearest the first event began at 04:10 UTC.
1 hail. Local standard time, as filed.
Hail fell 2 miles east of Lockesburg, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85540.